MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L22MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L22MM; SCREW, FIXATION, BONE
Model Number 656418
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The "variax 2 locking screws t10 2.7" did not lock into the plate.New screws were used to complete the surgery successfully.Surgical delay of 15min.Not longer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to d9/h3 device availability.The reported event that bone screw, t8 full thread, 2.7mm/l18mm was alleged of 'implant - insertion impaired' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history review, some possible root causes are, but are not limited to: - the locking part of the screw thread could have been stripped during the usage of the screw, preventing the locking mechanism to function properly.This could have lead to the creation of a slope in the thread preventing the screw to fully engage in the plate, and so, it prevented the locking mechanism to work.- this is a single use device, however it cannot be excluded that the damages to the thread occurred in a previous usage of this device.The ifu clearly requires the users to discard the devices after a use.- the insertion angle of the locking screw should be a cone with 30° angle.Any excesses in the angulation might lead to the non function of the locking mechanism and even the damage of the thread of the screw.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to section d catalog #, lot # & gtin.The reported event could be confirmed.The inspection of the returned device revealed a broken/deformed thread winding at the thread outlet, causing the screw to not lock into the plate hole.A non-conformity report (nc) was already initiated based on previous complaints reporting the same event.The nc investigation is not finished yet.A review of the device history for the reported lot did not indicate any abnormalities; the screw was manufactured within specifications.A review of the risk management file showed that the reported event is adequately addressed.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10277943
Report Number0008031020-2020-01904
Device Sequence Number16775874
Product Code HWC
UDI-Device Identifier07613327068955
UDI-Public07613327068955
Combination Product (Y/N)N
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656418
Device Catalogue Number656322
Device Lot Number1000337801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/23/2020
11/19/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/19/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1